Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Facial atrophy regarding eyes
Aug 17, 2002

Dear Cade,

3 months ago I switched to Sustiva, abacabir and videx. My viral load remain undetectable. I have lost some fat in my cheeks but loss of fat is really obvious around my eyes. Does having New Fill injected into the cheeks help the hollow sunken eyes at all? Can anything be done to regain the loss of fat around my eyes? Also do other people experience pain around and above their eyes and in their cheeks with facial atrophy?

Thanks so much for your time. Kind regards. Craig

Response from Ms. Fields-Gardner

While most of the correction I have seen in in the area of the cheeks, polylactic acid apparently can be used around the eyes. I imagine it would take great care and a good amount of experience (and maybe even artistic flair) to get it right. Generally it is used around the cheeks.

Facial pain has been reported. The pain issue seems quite individual. Or, perhaps many feel it and are not voicing that problem.

There has been a recent recommendation for facial exercises by a group in Brazil that tested a regimen. This group reported some improvement in visual appearance. In looking information up, I found a facial exercise for the eye area by "Facercise" writer Carole Maggio. She suggests making a strong squint with your lower lid while looking ahead for 10 repetitions. On the final squint, she suggests holding the squint and closing the eyes very tightly for 30-40 seconds before releasing. Ms. Maggio suggests doing this (and other facial exercises) twice to three times each day. Might be worth the try.

Best wishes on this!


Previous
depo testosterone shots won't show any difference.
Next
Ouality vs Quanity of Life

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement